Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at May 8, 2021, 11:13 PM CDT for Douglas County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2021, 11:13 PM CDT (04:13 UTC)
- Expired
- May 9, 2021, 12:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Omaha, NE
County Douglas County, NE
The radar
The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
424 WWUS83 KOAX 090413 SPSOAX Special Weather Statement National Weather Service Omaha/Valley Nebraska 1113 PM CDT Sat May 8 2021 IAZ069-NEZ045-052-053-090515- Pottawattamie IA-Sarpy NE-Washington NE-Douglas NE- 1113 PM CDT Sat May 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE... NORTHEASTERN SARPY...SOUTHEASTERN WASHINGTON AND EASTERN DOUGLAS COUNTIES UNTIL 1215 AM CDT... Outflow from ongoing showers and thunderstorms has recently produced a 48 mph wind gust at Omaha Eppley Field, and radar suggests that wind speeds of that magnitude could be expanding across the Omaha- Council Bluffs metro area. The winds may persist for the next 30 to 60 minutes. Locations impacted include... Omaha, Council Bluffs, Bellevue, Papillion, La Vista, Ralston, Carter Lake, Crescent, Lake Manawa State Park, Hitchcock Nature Center and Narrows River Park. This includes the following highways... Interstate 29 between mile markers 43 and 66. Interstate 80 in Iowa between mile markers 1 and 11. Interstate 80 in Nebraska between mile markers 448 and 454. LAT...LON 4146 9575 4119 9567 4115 9604 4139 9610 TIME...MOT...LOC 0408Z 064DEG 8KT 4130 9593 $$ Mead
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at May 8, 5:57 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 8, 5:57 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 557 PM CDT Sat May 8 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 248 PM CDT Sat May 8 2021 Primary concern is the develop severe weather threat for southeast NE. Primary timeframe for severe storms in our area appears to begin by 7 pm, and out of the area by midnight. Subjectively analyzed surface map at 19z indicated the main surface low across southwest KS, but a secondary circulation existed along the KS/NE border southwest of KHDE. A warm front extended east southeast from surface low into northeast KS. Hires CAMs still indicate severe convection likely developing across south central NE 6 pm then spreading eastward into our area through the evening. Best surface based instability remains along and south of the KS border, where SPC has maintained an enhanced risk for severe storms. Any storms that develop will be working with up to 50 knots of bulk shear, and plenty of MUCAPE for hail and damaging winds in our area. Still thinking the greatest tornado threat may be /just/ south of the KS border. And still thinking any northern extent of severe storms is about a Seward, NE to Clarinda, IA line. Secondary concern is the potential for heavy rainfall. Currently have up to 1.5" of rain forecast for southeast NE. If however, storms are more efficient and are able to produce 1.8-1.9" over three hour period, there may be some threat for flash flooding. Sunday should see scattered lingering showers in the morning with a brisk northerly wind. And the bulk of that should end in the afternoon, although a few sprinkles could linger in northeast NE. High temps Sunday remain slightly chilly, only in the mid 50s. Diminishing winds and clouds Sunday night could allow temps to drop into the mid to upper 30s across northeast NE, and some patchy frost can't be ruled out. Looking ahead, believe most of the area remains dry and precip probably stays to our west. Still cooler temps though in the upper 60s. Models hint of a chance of showers Tuesday into Wednesday with the coolish temps continuing. Southerly flow should help boost temps back to the upper 60s for Thursday. The GFS has a weak wave moving into the area, but the EC remains dry. Should finally see temps back into the mid to upper 70s by Friday/Saturday with spotty shower/storm chances. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 554 PM CDT Sat May 8 2021 Thunderstorms rapidly developing over south-central NE are expected to overspread the area this evening with ceilings concurrently lowering to MVFR and eventually IFR. Winds will remain quite strong at KLNK and KOMA while shifting from east to north. The rain and thunderstorms should taper off at KLNK and KOMA by midnight or shortly thereafter, with showers potentially lingering in the KOFK vicinity overnight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...Mead
Hazardous weather outlook, May 8, 3:28 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 328 PM CDT Sat May 8 2021 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-091030- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- 328 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Sunday A few thunderstorms are possible this evening, but severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Areas of frost will be possible across northeast Nebraska late Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-091030- Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 328 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There will be a chance of thunderstorms, with the best chance for severe storms from about 7 pm through midnight. Large hail and damaging winds will be the main hazards. Although there is also a small risk of tornado near the Kansas border. Areas of heavy rain are also expected with amounts up to 1.5 inches possible in some areas. If rain is heavier than expected and over 2 inches occurs in a short time, isolated flash flooding could develop. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening in parts of southeast Nebraska. DeWald
In the hours before
Special weather statement, May 8, 8:57 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 857 PM CDT Sat May 8 2021 NEZ089-092-090230- Gage NE-Pawnee NE- 857 PM CDT Sat May 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE AND SOUTHEASTERN GAGE COUNTIES UNTIL 930 PM CDT... At 857 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Summerfield, or 13 miles northeast of Marysville, moving northeast at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Summerfield, Burchard and Liberty. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southeastern Nebraska. LAT...LON 4017 9650 4017 9616 4000 9624 4000 9659 TIME...MOT...LOC 0157Z 205DEG 18KT 3998 9646 Mead
Special weather statement, May 8, 10:02 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1002 PM CDT Sat May 8 2021
NEZ092-093-090330-
Pawnee NE-Richardson NE-
1002 PM CDT Sat May 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RICHARDSON AND EAST
CENTRAL PAWNEE COUNTIES UNTIL 1030 PM CDT...
At 1001 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Table Rock, or 19 miles northwest of Sabetha,
moving northeast at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Humboldt.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Nebraska.
LAT...LON 4011 9613 4026 9600 4026 9595 4017 9577
4005 9604
TIME...MOT...LOC 0301Z 217DEG 19KT 4011 9603
MeadLocal storm report, May 8, 10:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 2 N REYNOLDS 40.08N 97.34W
05/08/2021 E1.00 INCH JEFFERSON NE PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA. TIME
ESTIMATED FROM RADAR.
&&
CALocal storm report, May 8, 10:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1035 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 6 SW THURMAN 40.75N 95.81W
05/08/2021 E1.00 INCH FREMONT IA TRAINED SPOTTER
&&Special weather statement, May 8, 11:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 1113 PM CDT Sat May 8 2021 IAZ069-NEZ045-052-053-090515- Pottawattamie IA-Sarpy NE-Washington NE-Douglas NE- 1113 PM CDT Sat May 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE... NORTHEASTERN SARPY...SOUTHEASTERN WASHINGTON AND EASTERN DOUGLAS COUNTIES UNTIL 1215 AM CDT... Outflow from ongoing showers and thunderstorms has recently produced a 48 mph wind gust at Omaha Eppley Field, and radar suggests that wind speeds of that magnitude could be expanding across the Omaha- Council Bluffs metro area. The winds may persist for the next 30 to 60 minutes. Locations impacted include... Omaha, Council Bluffs, Bellevue, Papillion, La Vista, Ralston, Carter Lake, Crescent, Lake Manawa State Park, Hitchcock Nature Center and Narrows River Park. This includes the following highways... Interstate 29 between mile markers 43 and 66. Interstate 80 in Iowa between mile markers 1 and 11. Interstate 80 in Nebraska between mile markers 448 and 454. LAT...LON 4146 9575 4119 9567 4115 9604 4139 9610 TIME...MOT...LOC 0408Z 064DEG 8KT 4130 9593 Mead
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 47 min |
| May 8, 8:57 PM CDT | Special Weather Statement | OAX | Pawnee | 33 min |
| May 8, 10:02 PM CDT | Special Weather Statement | OAX | Richardson | 28 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.